Hi- I am having body wide burning, itching and neuropathic pain - even my mouth is burning. The pain will often start in the soles of my feet and radiate up into pelvis and quickly spread all the way up to my scalp - I’m also getting increased neuropathic pain after eating, burning skin and excruciating hot flushes (yes I am menopausal) - is this EM or am I dealing with something else?
Is there erythema? Erythromelalgia isn’t just a burning pain. There has to be erythema present, a reddening of the skin caused by hyperemia in superficial capillaries. It’s right there in the name erythro (red) + melalgia (pain in limb).
Is your mouth swelling as well as burning? If so, may be allergy to medication.
Yes - transient flares of redness in hands feet, cheeks, knees and ears.
mouth is swelling mildly and going red after eating. My throat itches and my nose blocks up after eating as well - then body wide itching burning sets in.
Those are all areas in which EM has been known to occur.
Perhaps an allergy to certain foods? No doubt you have reacted to cipro in the past, perhaps now exacerbated by certain foods? Do you have a good doctor? If you have trouble breathing, then seek medical help. Do you have any diarrhoea or stomach pain? Google foods most likely to react to e.g dairy
In researching your allergy type reaction in floxiehope website, I notice there is a theory that people who have reacted to quinolone may also be very sensitive to naturally occurring quinolone in foods, especially vulnerable to uncooked vegetables and fruits. Perhaps worthwhile to experiment cooking all your fruits and vegetables?
Thank you, that’s very interesting - yes. I’m reacting badly to some veges and fruits and very badly to caffeine. Sip of tea gives instant burning and swelling. I’m wondering if I have a mast cell issue or histamine intolerance. I also read that people with the MTHFR mutation (which I have) are prone to reacting to fluroquinolones - I was also on Benzos at the time which apparently isn’t a happy combo as fluroquinolones interfere with GABA I believe - what a mess.
Could be Mast Cell Activation syndrome induced erythromelalgia but it sounds like you have peripheral neuropathy as well. I dont know your medical history so it’s to say exactly what is going on. How is your B12 levels?
Yes those were my symptoms exactly. After going to emergency three times… and then seeing an internist…EM was diagnosed. They had to check though if there was an underlying condition/illness that was causing it…and they are still checking it out. Aspirin is helping… and no histamine helped me.